Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 52, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 13, 2008, 4:30 PM CDT for Butler County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 4:30 PM CDT (21:30 UTC)
- Expired
- Jun 13, 2008, 4:59 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Butler County, MO
The radar
The Paducah radar (KPAH), 147 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 132130 TORPAH MOC023-132215- /O.NEW.KPAH.TO.W.0052.080613T2130Z-080613T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... NORTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI... * UNTIL 515 PM CDT. * AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF POPLAR BLUFF...MOVING EAST AT 22 MPH. * LOCATIONS IN THE WARNING INCLUDE... HENDRICKSON... LOCATIONS ALONG HIGHWAY 67 NORTH OUT OF POPLAR BLUFF... A FUNNEL CLOUD WAS SPOTTED NEAR GRANDIN IN SOUTHEAST CARTER COUNTY WITH THIS STORM. NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF A HOME OR BUILDING. LAT...LON 3690 9026 3670 9027 3675 9061 3687 9059 TIME...MOT...LOC 2130Z 270DEG 19KT 3681 9055 $$
2 follow-up statements
000 WWUS53 KPAH 132137 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 435 PM CDT FRI JUN 13 2008 MOC023-132215- /O.CON.KPAH.TO.W.0052.000000T0000Z-080613T2215Z/ BUTLER MO- 435 PM CDT FRI JUN 13 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI... AT 432 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF POPLAR BLUFF...MOVING EAST AT 22 MPH. THE AREA OF STRONGEST ROTATION SEEN ON DOPPLER RADAR WAS HEADED FOR THE NORTH SIDE OF POPLAR BLUFF. A TORNADO HAS NOT BEEN REPORTED RECENTLY AS THE STORM TRACKS OVER MAINLY RURAL AREAS OF NORTHWEST BUTLER COUNTY. HOWEVER...RADAR SUGGESTS ONE COULD FORM DUE TO STRONG ROTATION ALOFT. THE STORM DID PRODUCE A FUNNEL CLOUD IN GRANDIN MISSOURI IN SOUTHEAST CARTER COUNTY. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. LAT...LON 3690 9026 3670 9027 3675 9061 3687 9059 TIME...MOT...LOC 2135Z 270DEG 19KT 3681 9052 $$
000 WWUS53 KPAH 132159 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 459 PM CDT FRI JUN 13 2008 MOC023-132209- /O.CAN.KPAH.TO.W.0052.000000T0000Z-080613T2215Z/ BUTLER MO- 459 PM CDT FRI JUN 13 2008 ...THE TORNADO WARNING FOR NORTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI IS CANCELLED... THE STORM HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. LAT...LON 3690 9026 3670 9027 3675 9061 3687 9059 TIME...MOT...LOC 2159Z 270DEG 19KT 3681 9036 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 1:01 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 1:01 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 101 PM CDT FRI JUN 13 2008 .DISCUSSION... SVR TSM WATCH 522 TIL 01Z NRN PTNS FA MAY TRANSLATE SOUTH EARLY TONIGHT BUT W/LOSS OF DIURNALLY DESTABILIZED LOWER ATMOS MAY NOT MAINTAIN WATCH STATUS JUST TSMS CHANCE/MAINLY +RA THREAT. HPC QPF AREAL AVERAGES 3/4-1 IN LOWER WABASH EXASPERATING ONGOING FLOOD CONDITIONS...BUT SHORT FUSE FLOODING SHOULD BE RESTRICTED TO MORE URBAN/SMALL STREAM & STREET/LOW LANDS DUE TO FRONT/STORMS MOVING ON THRU AND NOT STALLING. MODELS IN FAIR SYNCHRONICITY NOW IN PUSHING IT ALL THRU TONIGHT W/ALL BUT FAR SRN/SERN PTNS FA (PENNYRILE WKY) MAINLY EAST OF LAKES LINGERING A SLGT CHANCE MENTION EARLY SAT AM. 12Z NAM CONTINUES ITS TREND OF PUSHING FRONT THRU BUT ALSO RETURNING SOME WARM AIR OVERRUNNING THE BOUNDARY THATS JUST SOUTH AND EAST OF THE FA TOMORROW PM. HOWEVER ITS THE ONLY MODEL DOING SO AND AS A RESULT WELL KEEP THE POPS OUT AND JUST HIT THE SKY GRID A LITTLE FOR ENHANCED DIURNAL SC/CU. SAT NIGHT-SUN WE ARE BEHIND THE BOUNDARY BUT NOT REALLY COOLER/DRIER JUST YET...AS THE REINFORCING COOL/DRY SHOT COMES THRU SUN NIGHT-MON. WELL ACCOMPANY SMALL POP WITH IT IN NWLY FLOW PATTERN...THEN ALL MODEL MOS SUGGESTS NICE COOL OFF/DRY OFF IN AIRMASS THAT FILTERS IN THERAFTER FOR TUE BUT ESP WED-FRI. NEW HPC AND MEX MOS EVEN DIPS DOWN INTO U50S/U70S WITH L60S-L80S WIDESPREAD. WL CONTINUE TO MONITOR NEAR TERM CONDITIONS THRU PRESS TIME BUT ONGOING POPS TO PEAK IN LIKELY CATEGORY EARLY TONIGHT WITH BOUNDARY PASSAGE. COLLAB CONSIDERATIONS WILL NOTWITHSTANDING THE REMAINDER OF THE FORECAST IS LITTLE CHANGED AND ALIGNS FAIRLY CLOSELY TO THE INHERITED PACKAGE & HPC LEAD IN THE LONG RANGE. && .AVIATION... DIURNALLY ENHANCED CU FIELDS PRODUCING SCT CB/TSRA IN HEAT OF DAY STORMS MAY SUBSIDE KPAH THIS EVENING BEFORE BUBBLING UP AGAIN WITH BOUNDARY PASSAGE OVERNIGHT. MORE NRN/WRN TAF SITES WL HAVE BOUNDARY MOVING INTO VICINITY 00Z-06Z AND INCREASING TSRA COVERAGE THRU EVENING HOURS...WITH LOWER CIGS PREVAILING AFT FROPA AFT 06Z. TEMPO IFR RESTRICTIONS TO VSBYS POSSIBLE IN HEAVIER SHRA/TSRA OTHERWISE ANTICIPATE GRADUAL RETURN TO LOW VFR CIGS DURING DAYLIGHT HOURS SAT W/EVENTUAL SCATTER OUT BY/BEFORE 18Z. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 13, 11:58 AM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1158 AM CDT FRI JUN 13 2008 ILZ088>094-KYZ001>013-015>017-020>022-MOZ086-087-100-107>112-114- 141000- UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON- HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL- CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN- MCLEAN-MUHLENBERG-TODD-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1158 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS AFTERNOON...AND SWEEP ACROSS THE AREA TONIGHT. THE MAIN HAZARDS FROM ANY STRONGER STORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. IN ADDITION...THE STORMS COULD BRING HEAVY RAINFALL TO THE AREA...ESPECIALLY ACROSS THE LOWER WABASH RIVER VALLEY OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THIS AFTERNOON OR TONIGHT. ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076- 141000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY- VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO- 1158 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORM WATCH 522 IS IN EFFECT UNTIL 800 PM. REFER TO THE WATCH FOR MORE DETAILED SEVERE THUNDERSTORM INFORMATION. FLOODING WILL CONTINUE ALONG PORTIONS OF AREA RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRIMARILY SUNDAY AFTERNOON AND SUNDAY NIGHT NORTH OF A PINCKNEYVILLE TO MOUNT CARMEL ILLINOIS LINE. A COLD FRONT WILL APPROACH THE REGION SUNDAY AND STORMS THAT DEVELOP ALONG AND AHEAD OF THIS FRONT MAY BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THROUGH 800 PM FOR SEVERE THUNDERSTORM WATCH 522.
In the hours before
Special weather statement, Jun 13, 2:14 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 214 PM CDT FRI JUN 13 2008 ILZ078-INZ081-132015- WABASH-GIBSON- INCLUDING THE CITIES OF...MOUNT CARMEL...FORT BRANCH 214 PM CDT FRI JUN 13 2008 ...GUSTY WINDS IN EXCESS OF 40 MPH POSSIBLE WITH LINE OF THUNDERSTORMS MOVING THROUGH WABASH AND GIBSON COUNTIES... A NARROW LINE OF THUNDERSTORMS...ABOUT 4 MILES IN WIDTH...WILL LIKELY PRODUCE GUSTY WINDS BETWEEN 30 AND 40 MPH...AS IT MOVES EAST AROUND 20 MPH. THE LEADING EDGE OF THESE THUNDERSTORMS WILL MOVE FROM BELLMONT...LANCASTER ILLINOIS LINE...REACHING A MOUNT CARMEL...ALLENDALE ILLINOIS LINE BY 230 PM...THEN MOVE NEAR A HAZELTON...PRINCETON INDIANA LINE BY 3 PM. PERSONS IN THE PATH OF THESE SHOULD EXPECT LOCAL WIND GUSTS IN EXCESS OF 40 MPH. THESE WINDS MAY BREAK TREE LIMBS AND DOWN SMALL OR WEAKENED TREES. LOOSE OBJECTS OUTDOORS MAY BE TOSSED AROUND. IN ADDITION...VERY HEAVY RAIN...PRODUCING UP TO AN INCH IN AN HOUR...WILL BE LIKELY. VISIBILITY IN THE RAIN WILL BE SHARPLY REDUCED FOR TRAVELERS MOVING THROUGH WABASH AND GIBSON COUNTIES. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:17 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 43 min |
| Jun 13, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 44 min |
| Jun 13, 5:07 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 23 min |
| Jun 13, 5:36 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Perry | 54 min |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 39 min |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.